Alert archive / South Carolina / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 84, NWS Charleston, SC

June 18, 2005Allendale County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 18, 2005, 6:24 PM EDT for Allendale County, South Carolina; Screven County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 18, 2005, 6:24 PM EDT (22:24 UTC)
Expired
Jun 18, 2005, 7:17 PM EDT
In force
53 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Screven County, GA, Allendale County, SC

The radar

The Charleston,SC radar (KCLX), 48 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 182224
SVRCHS
GAC251-SCC005-182315-
/O.NEW.KCHS.SV.W.0084.050618T2224Z-050618T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT SAT JUN 18 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA

* UNTIL 715 PM EDT

* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS.  THIS STORM WAS LOCATED 11 MILES EAST OF MILLHAVEN...OR
  ABOUT 11 MILES SOUTHWEST OF ALLENDALE...MOVING SOUTHEAST AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MILLHAVEN AND HILLTONIA...
  SYLVANIA...
  ALTMAN...
  DOVER...

THIS IS A DANGEROUS THUNDERSTORM. IF YOU ARE NEAR ITS PATH YOU SHOULD
PREPARE FOR VERY LARGE HAIL AND STRONG DAMAGING STRAIGHT LINE WINDS.
VEHICLES AND MOBILE HOMES ARE NOT SAFE. GO TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING UNTIL THE STORM HAS PASSED.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3289 8177 3304 8154 3301 8150 3294 8151
      3298 8145 3288 8128 3277 8138 3279 8144
      3262 8142 3260 8139 3252 8153 3249 8155
      3255 8168 3268 8187

$$
2 follow-up statements
000 
WWUS52 KCHS 182254
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
654 PM EDT SAT JUN 18 2005

GAC251-SCC005-182315-
/O.CON.KCHS.SV.W.0084.000000T0000Z-050618T2315Z/
SCREVEN-ALLENDALE-
654 PM EDT SAT JUN 18 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SCREVEN AND ALLENDALE COUNTIES...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MILBURY TO BASCOM...OR ALONG A LINE
EXTENDING FROM 8 MILES SOUTHWEST OF ALLENDALE TO 6 MILES NORTH OF
SYLVANIA. THE THESE STORMS WERE WAS NEARLY STATIONARY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3289 8177 3304 8154 3301 8150 3294 8151
      3298 8145 3288 8128 3277 8138 3279 8144
      3262 8142 3260 8139 3252 8153 3249 8155
      3255 8168 3268 8187

$$
000 
WWUS52 KCHS 182317
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
717 PM EDT SAT JUN 18 2005

GAC251-SCC005-182327-
/O.EXP.KCHS.SV.W.0084.000000T0000Z-050618T2315Z/
SCREVEN-ALLENDALE-
717 PM EDT SAT JUN 18 2005

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN AND ALLENDALE COUNTIES
EXPIRED AT 715 PM EDT...

AT 716 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3289 8177 3304 8154 3301 8150 3294 8151
      3298 8145 3288 8128 3277 8138 3279 8144
      3262 8142 3260 8139 3252 8153 3249 8155
      3255 8168 3268 8187

$$

PY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:00 PM EDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 18, 4:00 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SAT JUN 18 2005

.SHORT TERM /TONIGHT THRU MON NIGHT/...CURRENTLY AT THE
SURFACE...NEARLY STATIONARY FRONTAL BOUNDARY EXTENDS ALONG COASTAL
SC SOUTHWESTWARD INTO CENTRAL GA. SCATTERED SHOWERS AND
THUNDERSTORMS HAVE ERUPTED ACROSS THE AREA...WITH MOST ACTIVITY
LOCATED IN GA ZONES ALONG SFC FRONTAL BOUNDARY. MAIN SHORT TERM
CONCERNS FOR THE OVERNIGHT REVOLVE AROUND RAIN CHANCES THIS EVENING
AND FOG POTENTIAL OVERNIGHT.

TONIGHT...POTENT SHORTWAVE SEEN IN WV IMAGERY DROPPING SOUTHWARD
INTO NORTHERN GA THIS AFTERNOON...WILL PUSH THROUGH THE FORECAST
AREA THIS EVENING. WILL KEEP HIGHEST POPS ACROSS GA ZONES AND
SOUTHERN SC ZONES...CLOSEST TO SFC FRONTAL BOUNDARY. WITH LIGHT OR
CALM WINDS OVERNIGHT...RAIN THIS AFTERNOON AND EXPECTED RAIN THIS
EVENING IN MANY LOCATIONS...FEEL THAT PATCHY FOG WILL LIKELY FORM
ACROSS THE AREA AFTER MIDNIGHT. EXPECT SKIES WILL BECOME PARTLY
CLOUDY ALL AREAS OVERNIGHT AS FRONTAL BOUNDARY SLIPS SOUTH OF THE
AREA AND UPPER LEVELS BEGIN TO DRY OUT.

SUN AND SUN NIGHT...FRONTAL BOUNDARY CONTINUES TO PUSH SOUTHWARD
INTO NORTHERN FL...AS LONGWAVE H5 TROUGH SETS UP ALONG THE EASTERN
SEABOARD. EXPECT SCATTERED SHWRS/TSTMS TO INCREASE IN COVERAGE
DURING THE AFTERNOON HOURS WITH DAYTIME HEATING...AND WILL CONTINUE
WITH CHC POPS ACROSS THE AREA. ADJUSTING MODEL SOUNDINGS YIELDS CAPE
VALUES OF 2400 J/KG AND LI/S OF -7. POTENTIAL EXISTS FOR SEVERE
THUNDERSTORMS AS WBZ HEIGHTS ARE AROUND 10.5 KFT WITH FZL OF 11.9
KFT...ARE LOW ENOUGH FOR LARGE HAIL. WILL KEEP CHC OR SLGT CHC POPS
IN THE FORECAST SUN NIGHT AS MUCH OF THE ACTIVITY WILL LIKELY END
WITH LOSS OF DIURNAL HEATING...BUT WITH UPPER TROUGH IN PLACE CAN/T
RULE OUT A SHWR OR TSTM.

MON AND MON NIGHT...LONGWAVE H5 TROUGH REMAINS IN PLACE ALONG THE
EASTERN SEABOARD...WITH EMBEDDED SHORTWAVES ROTATING AROUND BASE OF
TROUGH THROUGH THE FORECAST AREA. CAPE VALUES AND LI/S CONTINUE TO
BE FAVORABLE FOR THUNDERSTORM DEVELOPMENT...AND WITH LOW WBZ AND FZL
HEIGHTS...A FEW SEVERE TSTMS CAN/T BE RULED OUT. WILL CONTINUE
WITH CHC POPS THROUGH MONDAY EVENING...THEN GO WITH DRY FORECAST
OVERNIGHT AS SFC HIGH PRESSURE BEGINS TO BUILD INTO THE
AREA.
&&

.LONG TERM /TUE THRU SAT/...EXTENDED MODELS IN FAIRLY GOOD AGREEMENT
THROUGH THE EXTENDED PERIOD...WITH LONGWAVE H5 TROUGH SHIFTING INTO
THE ATLANTIC AS LARGE H5 RIDGE BUILDS INTO THE CENTRAL CONUS...AND
EVENTUALLY INTO THE SOUTHEASTERN STATES. GFS LINGERS TROUGHINESS
OVER EASTERN U.S. A BIT LONGER THAN THE ECMWF AND CANADIAN MODELS.
EXPECT THAT ECMWF AND CANADIAN ARE LIKELY TRYING TO BUILD RIDGING
INTO THE EASTERN CONUS TOO QUICKLY GIVEN HIGHLY AMPLIFIED
PATTERN...SO WILL LEAN TOWARD THE GFS LINE OF THINKING TUE AND WED.
APPEARS THAT GFS IS A BIT TOO ZONAL IN THE LATER EXTENDED PERIODS
(THU-SAT)...AND PREFER THE ECMWF/CANADIAN SOLUTION HERE WITH MORE
PRONOUNCED H5 RIDGING. FORECAST WILL REFLECT SLOWER H5 TROUGH
PROGRESSION EARLY IN THE EXTENDED...AND MORE PRONOUNCED UPPER
RIDGING DURING THE LATER EXTENDED PERIODS.

TUE AND TUE NIGHT...LONGWAVE H5 TROUGH EXTENDS ALONG THE ATLANTIC
SEABOARD DURING THE DAY...SO WILL CONTINUE WITH CHC POPS FOR
SHWRS/TSTMS DURING THE AFTERNOON AND EVENING HOURS. EXPECT
CONVECTION WILL END IN THE EVENING WITH LOSS OF DAYTIME HEATING AND
AS H5 TROUGH SHIFTS EASTWARD INTO THE ATLANTIC. ...AND EXPECT WINDS
TO BECOME MORE SOUTHWESTERLY OVERNIGHT AS WEAK COLD FRONT PUSHES
SOUTHWARD INTO NC BY 12Z WED. WITH DOWNSLOPE WIND COMPONENT...SHOULD
SEE LOW LEVEL MOISTURE SCOUR OUT A BIT...WITH PARTLY CLOUDY/MOSTLY
CLEAR SKIES EXPECTED.

WED AND WED NIGHT...GOOD DOWNSLOPE WIND FLOW EXPECTED AHEAD OF COLD
FRONT...WITH MOSTLY SUNNY/PARTLY CLOUDY DAY EXPECTED. SHOULD SEE
TEMPS WARM TO THE LOWER 90S AWAY FROM THE COAST...AS H85 TEMPS CLIMB
TO AROUND 18C. WILL KEEP SLGT CHC POPS GOING WITH LINGERING H5
TROUGHINESS IN PLACE...BUT MOST AREAS EXPECTED TO REMAIN RAIN FREE.
COLD FRONT LOOKS LIKE IT WILL BE MOISTURE STARVED...WASHING OUT OVER
THE FORECAST AREA OVERNIGHT. WILL KEEP FORECAST DRY OVERNIGHT FOR
NOW...AS ANY SHWR/TSTM ACTIVITY SHOULD END IN THE EVENING WITH LOSS
OF DAYTIME HEATING. SHOULD BE ENOUGH CLOUD COVER FOR PARTLY CLOUDY
SKIES WITH FRONTAL BOUNDARY IN THE VICINITY.

THU AND THU NIGHT...WASHED OUT FRONTAL BOUNDARY IS EXPECTED TO
REMAIN ACROSS THE FORECAST AREA. WILL CONTINUE WITH SLGT CHC POPS
WITH WASHED OUT FRONTAL BOUNDARY IN PLACE AND EXPECTED SEA BREEZE
DEVELOPMENT IN THE AFTERNOON. HIGH PRESSURE BEGINS TO GET
ESTABLISHED OVERNIGHT WITH H5 RIDGING BUILDING INTO THE AREA.

FRI THROUGH SAT...H5 RIDGE BUILDS OVER THE AREA...BRINGING HOT
WEATHER BACK TO THE REGION. H85 TEMPS RISE TO 20C BY 00Z SAT...AND
21-22C BY 00Z SUN...SO EXPECT HIGH TEMPERATURES IN THE MIDDLE
90S...POSSIBLY EVEN A FEW UPPER 90S ACROSS INTERIOR ZONES SAT. WITH
STRONG UPPER RIDGING IN PLACE...EXPECT THAT SHWRS/TSTMS WILL HAVE A
HARD TIME DEVELOPING. WILL INCLUDE A SLGT CHC FOR SHWRS/TSTMS FRI
ACROSS GA ZONES WITH DRY WEATHER FOR SC ZONES...AND KEEP ALL AREAS
DRY ON SAT.
&&

.MARINE...WIND DIRECTIONS WILL CONTINUE TO BE RATHER TROUBLESOME
THRU THE FIRST HALF OF SUN AS THE FNTL BNDRY CURRENTLY DRAPED ACRS
THE AREA WOBBLES AND SLOWLY DRIFTS SWD. WILL NEED TO KEEP VRBL WINDS
THRU TNGT AND INTO TMRW...THEN NWLY WINDS WILL PREVAIL LATE SUN INTO
EARLY TUE AS THE FNTL BNDRY SINKS S OF THE AREA AND DISSIPATES. BY
TUE NIGHT...HIGH PRES REGAINS CONTROL AND RETURN S-SWLY FLOW WILL
PREVAIL FOR THE SECOND HALF OF THE WEEK. WIND SPEEDS INCRS TO 15 KT
AS A MODEST PRES GRAD RETURNS AT TIMES TO THE WATERS...AND WAVES
CREEP UP TO 5 FT AT TIMES. OVERALL...CONDS REMAIN BELOW ADVY
CRITERIA.
&&

.AVIATION...TSRA WITH MVFR CIGS/VSBYS WILL BE A CONCERN THRU THE
REST OF THE DAYLIGHT HRS TDA. HAVE INCLUDED TEMPO GROUPS TO ACCOUNT
AS TIMING IS STILL UNCERTAIN WITH THE CONVECTIVE NATURE. WILL AMD IF
NEEDED FOR LONGER DURATION STORMS BEYOND 18/22Z. OTHERWISE...VFR
CONDS LOOK TO PREVAIL TNGT THRU TMRW WITH ONLY CONCERN BEING
POSSIBLE GROUND FOG IN THE HRS BEFORE SUNRISE SUN MRNG. CONVECTION
IS A CONCERN AGAIN TMRW...BUT TIMING/LOCATION UNCERTAINTIES PREVENT
MENTION OF ANYTHING MORE THAN CB ATTM.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JRJ/JPC
Hazardous weather outlook, Jun 18, 4:41 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
441 AM EDT SAT JUN 18 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-191000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
441 AM EDT SAT JUN 18 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
.STRONG THUNDERSTORMS...CONDITIONS ARE FAVORABLE FOR A FEW STRONG
THUNDERSTORMS ACROSS THE FORECAST AREA TODAY. WIND GUSTS PAST 40
MPH...SMALL HAIL...DANGEROUS LIGHTNING AND HEAVY RAINS ARE THE MAIN
WEATHER HAZARDS. ONE OR TWO OF THE STORMS MAY BECOME SEVERE WITH
LARGE HAIL AND WINDS PAST 60 MPH. PLEASE REFER TO THE DAY ONE
CONVECTIVE OUTLOOK AND THE SEVERE WEATHER OUTLOOK ISSUED BY YOUR
NATIONAL WEATHER SERVICE IN CHARLESTON FOR ADDITIONAL INFORMATION.

.WATERSPOUTS...CONDITIONS ARE FAVORABLE FOR WATERSPOUTS TO FORM OVER
THE MARINE AREA TODAY. WATERSPOUTS TEND TO DEVELOP IN AREAS OF LIGHT
WIND...ALONG LINES OF CLOUDS WITH LARGE BUILDUPS AND DARK...FLAT
BASES. MARINERS SHOULD STEER CLEAR OF ALL WATERSPOUTS.

.RIVER FLOODING...A FLOOD WARNING IS IN EFFECT FOR MINOR FLOODING
ALONG THE SAVANNAH RIVER AT CLYO AND BURTONS FERRY. PLEASE REFER TO
THE LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
.RIVER FLOODING...MINOR FLOODING IS EXPECTED TO CONTINUE ON THE
SAVANNAH RIVER AT BOTH BURTONS FERRY AND CLYO. RIVER LEVELS MAY FALL
BELOW FLOOD STAGE AT BURTONS FERRY ON TUESDAY. PLEASE REFER TO THE
LATEST RIVER FLOOD STATEMENT FOR ADDITIONAL INFORMATION.

.STRONG THUNDERSTORMS...A FEW STRONG THUNDERSTORMS ARE AGAIN
POSSIBLE ACROSS THE AREA SUNDAY. GUSTY WINDS...SMALL HAIL...HEAVY
RAINS AND DANGEROUS LIGHTNING ARE THE MAIN WEATHER HAZARDS. PLEASE
REFER TO THE LATEST DAY TWO CONVECTIVE OUTLOOK FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION MAY BE REQUIRED TODAY.

33

In the hours before

Special weather statement, Jun 18, 4:07 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
407 PM EDT SAT JUN 18 2005

GAZ139-141-182030-
COASTAL LIBERTY-COASTAL MCINTOSH-
407 PM EDT SAT JUN 18 2005

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY AND LIBERTY
COUNTY THROUGH 430 PM EDT...

AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF
JULIENTON...OR ABOUT 18 MILES NORTHEAST OF DARIEN...MOVING EAST AT 25
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND JULIENTON THROUGH 430 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 18, 4:09 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SAT JUN 18 2005

SCZ048-051-182045-
BEAUFORT-COASTAL JASPER-
409 PM EDT SAT JUN 18 2005

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY AND BEAUFORT COUNTY
THROUGH 445 PM EDT...

AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER CHELSEA...OR ABOUT 11
MILES NORTHWEST OF HILTON HEAD ISLAND...MOVING EAST AT 10 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
JASPER...CHELSEA...RIVERDALE...CHESTERFIELD...RIVER REACH...
BONAIRE...TANGLEWOOD...PORT ROYAL...PARRIS ISLAND AND DOWLINGWOOD
THROUGH 445 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 18, 4:31 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT SAT JUN 18 2005

SCZ043-182100-
INLAND COLLETON-
431 PM EDT SAT JUN 18 2005

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 500 PM
EDT...

AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF SIDNEY...OR
ABOUT 8 MILES NORTH OF WALTERBORO...MOVING SOUTHWEST AT 5 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
SIDNEY...HIOTTS...ROUND O...WILLIAMS...SMYLY...RUFFIN...RHODES
CROSSROADS...COLLETON AND BELLS CROSSROADS THROUGH 500 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Local storm report, Jun 18, 4:55 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT SAT JUN 18 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     WATER SPOUT      1 N HILTON HEAD ISLAND  32.23N 80.75W
06/18/2005                   BEAUFORT           SC   PUBLIC

&&

JPC
Special weather statement, Jun 18, 5:03 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT SAT JUN 18 2005

SCZ042-047-182130-
HAMPTON-INLAND JASPER-
503 PM EDT SAT JUN 18 2005

...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY
THROUGH 530 PM EDT...

AT 503 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF NIXVILLE...OR ABOUT 9
MILES SOUTH OF HAMPTON...MOVING SOUTH AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND POSSUM CORNER...
NIXVILLE...CUMMINGS...CAMP BRANCH...ALMEDA...LENA...GRAYS...
STAFFORD...FURMAN AND DE LOACH THROUGH 530 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Jun 18, 6:13 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT SAT JUN 18 2005

SCZ040-182245-
ALLENDALE-
613 PM EDT SAT JUN 18 2005

...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY THROUGH 645 PM
EDT...

AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHEAST OF
MILBURY...OR ABOUT 5 MILES SOUTHWEST OF ALLENDALE...DRIFTING SLOWLY
TO THE EAST. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS
IN AND AROUND SEIGLING...BALDOCK...APPLETON...ALLENDALE...MILBURY
AND BARTON THROUGH 645 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:02 PM EDTSevere Thunderstorm WarningCHSCharleston44 min
Jun 18, 3:00 PM EDTSevere Thunderstorm WarningCHSBerkeley45 min
Jun 18, 4:20 PM EDTSevere Thunderstorm WarningCHSBeaufort41 min
Jun 18, 6:16 AM EDTSpecial Marine WarningCHS59 min
Jun 18, 7:13 AM EDTSpecial Marine WarningCHS62 min
Jun 18, 1:21 PM EDTSpecial Marine WarningCHS54 min
Jun 18, 4:02 PM EDTSpecial Marine WarningCHS118 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2005Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.